MAUDE Adverse Event Report: BECTON DICKINSON & CO. (SPARKS) BD BACTEC¿ SUBCULTURING/AEROBIC VENTING UNIT; MONITOR, MICROBIAL GROWTH

BECTON DICKINSON & CO. (SPARKS) BD BACTEC¿ SUBCULTURING/AEROBIC VENTING UNIT; MONITOR, MICROBIAL GROWTH
Catalog Number 249560
Medical Device Problem Code Product Quality Problem (1506)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/13/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
E1.Initial reporter facility name: (b)(6).A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported after using one (1) bd bactec¿ subculturing/aerobic venting unit, a staff member punctured their thumb when their thumb slipped into the covering, while trying to dispose of the used venting needle.The needle was from a blood culture bottle that was positive for klebsiella pneumonia.There was no health impact or consequences reported.
 
Additional Manufacturer Narrative
The following field has been updated with corrected information: h1: type of reportable events - changed from "serious injury" to "malfunction".
 
Event or Problem Description
 
Additional Manufacturer Narrative
Investigation summary: this memo serves to summarize the findings on your recent complaint on product 249560 (vent aerobic), lot number 5044954, where a needle stick injury from positive blood culture occurred.Event description: "the customer reported that a staff member was disposing a used venting needle, their thumb slipped into the covering over the sharp female connector of the needle" complaint history review: a review of past complaints for this product over the past 12 months does not indicate a trend on this issue.Device history record review: a review of the device history record does not indicate any manufacturing issues.Sample analysis: no photos or returns were provided.10 retention samples were visually inspected with no issues being identified.Evaluations results: based on the investigation, no defect was observed, and the retention samples were satisfactory.No complaint trend exists.Investigation conclusion: based on the evaluation of the investigation, the complaint was not confirmed.As no complaint trends are present at this time, no further action will be taken.Bd will continue to monitor trending.
 
Event or Problem Description

Brand Name
BD BACTEC¿ SUBCULTURING/AEROBIC VENTING UNIT
Common Device Name
MONITOR, MICROBIAL GROWTH
Manufacturer (Section D)
BECTON DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer (Section G)
BECTON, DICKINSON & CO., (BD)
1575 airport road
sumter SC 29153
Manufacturer Contact
matt j. connor
7 loveton circle
sparks, MD 21152
4103164000
MDR Report Key22883105
Report Number1119779-2025-04286
Device Sequence Number18551934
Product Code JTA
UDI-Device Identifier00382902495604
UDI-Public(01)00382902495604(11)250321(17)270131(10)5044954
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
NA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Other
Device Catalogue Number249560
Device Lot Number5044954
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/23/2025
Supplement Date Received by Manufacturer08/26/2025
10/03/2025
Initial Report FDA Received Date08/25/2025
Supplement Report FDA Received Date08/26/2025
10/21/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/21/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown